It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


hello "e"

I feel like I can relate to you.I'm in menopause so I know it seems to have brought on most of my symptoms and health related problems.

I get monthly B12 injections...it really does help.If I don't get them I get "whacky".Do you give yourself a B12 shot every month?Mine wears off after 10 days it seems.My diet isn't that great either.but I noticed that since I've been having a lot of cereal(Special K) with skim milk(I have asthma and I can't tolerate whole milk)I seem to feel a lot better.Did you know that the change in your levels of estrogen does deplete your B12?I don'ttake any HRT,but it doesn't matter....the fluctuations in estrogen that happen in menopause really takes a toll on your B12...and so many other things.

So you have GERD?You probably don't have esophageal cancer....but I know how easy it is to think we have what other relatives in our family have/had.My dad died from lung cancer(he was 64)and my gram died from stomach cancer(she was 83)...so I understand how you feel.

Don't worry too much about what your dr. found...if it was "life threatening" would think the dr. would've had you come in immediately.It's so hard when we have to wait on test results.....I hate waiting.....makes my imagination kick-in thinking about what the tests might show..............even when something shows it seems the drs. second guess their own ability to prescribe the right medication/therapy/treatment........so confusing...and nobody wants to be a guinea pig!

Well your symptoms do seem to point to anemia or low B12 or both.That's probaly what your dr. found on your tests.

I have had swollen glands in my neck for 3 weeks now...so I'm going to the dr. this week...I get acid reflux only once in a great while...I feel like my throat is having spasms...so I hope my dr. can figure this one out.....haha.

Did your dr. check your B12 level and your MMA?Well I guess you'll know what is going on after your dr. visit...I wish you well....nice to meet you~please post back

Scout~
Hi ebrena!

I know all about what low B12 does to the body...and the mind...haha...it's not a pretty picture.Be carful with drinking soda....soda will stop your body from absorbing iron....and potassium(like in cranberry juices)will keep your body from absorbing B12.It was very interestin,but I remember telling my dr. that when I drank cranberry juice I would get extremely weak...of course he didn't have an answer to that.I just came across that info not that long ago...I'll have to "educate" the good doc about potassium.Funny,but my legs would get numb when I ate baked potatoes(I think they have lots of potassium in them too!).but now I can eat them and not get numbness...so weird,isn't that?haha.

How are you doing today?Don't worry you know thursday will be here before you know it.I'm seeing my dr. on thursday too.....he was booked,but they fit me in so I'm thankful for that.It must be because I'm so special(just kidding!).

It's not easy stopping the supplements when youknow you need them,but like you said you don't want them to give a false reading on your blood labs........I feel so badly for you!The fatigue with B12 is so bad...I used to get tired just after brushing my hair or taking a shower....washing the dishes was hard...I'd have to do some and take a break every few minutes.....everything was exhausting...I fet "lazy",but I knew something was wrong,because who can wake up in the morning and feel like you're still tired after sleeping sound all night?I had all the symptoms so I know how it feels.The sore tongue and trouble swallowing and talking,fatigue,pins 'n needles in hands/feet,muscle weakness,confusion,loss of appetite,loss of fine touch,trouble walking,ringing in my ears,asthma,Lhermittes's sign,positive Romberg's sign,urinary incontinence,impaired vibration and position sense,sensory disturbance....I think that's all of them.....such a long list,but I had them all!

So how did your dr. dx you with fibromyalgia?I've read about it,but it seems so similar to so many other health problems.Is the pain very bad from that?

Oh yes the burning tongue...that is definately a low B12 symptoms...mine was very glossy,red and sore....soda made mine burn and even eatting cookies felt like little nails!

Your easy bruising could be from low platelets...low B12 tends to mess with other things like platelets,WBC,RBC...I had a count of 2 on my WBC and platelets were down to 120 and some other things were off range too.Thankfully B12 injections reverses most if not all of the neurological damage that low B12 causes.

MMA is methylmalonic acid...it's a test that shows your MMA level...whenit's high then the dr. knows you have a B12 deficiency at the tissue level.Drs. use that test when you have a low to low normal B12 level which is what I had and they call it a hidden B12 deficiency.Oh yeah my spine hurt soooo bably too...and the dr. said I had sub acute degeneration of the spinal cord which was reversed with the B12 therapy....so much fun,huh?ugh!!!!

Well you must let me know how it goes at your dr. visit thursday...I will be going to my dr. too...so I'll keep you posted on my dr. visit too.

Well take care and just rest as much as you need to.....have a good night~

Scout
ebrena--Well, I think I remember now that you said you had Hashi's in another post. I didn't know that at the time I posted, your symptoms just sound so much thyroid related. Do you take a t-3 med/t-4 combo by any chance? I am reading the Thyroid Solution right now and it states that if you have fibro-Hypo that you really need to be treated with this med protocol. I have many of your same symptoms, but have not been DX with Fibro my Endo is terrible anyway but I will not go there. I read that when treated with these meds much of the pain and symptoms go away. It's worth a try for you if you have not done so already. Many people with Hashi's also have a low ferritin it is a known fact. FLFFLOWERGIRL:)
[QUOTE=FLFLOWERGIRL;3826272]ebrena--Well, I think I remember now that you said you had Hashi's in another post. I didn't know that at the time I posted, your symptoms just sound so much thyroid related. Do you take a t-3 med/t-4 combo by any chance? I am reading the Thyroid Solution right now and it states that if you have fibro-Hypo that you really need to be treated with this med protocol. I have many of your same symptoms, but have not been DX with Fibro my Endo is terrible anyway but I will not go there. I read that when treated with these meds much of the pain and symptoms go away. It's worth a try for you if you have not done so already. Many people with Hashi's also have a low ferritin it is a known fact. FLFFLOWERGIRL:)[/QUOTE]

Hi again Flowergirl I don't know what a t-3 med/t-4combo is but please tell me so I can tell my Dr next week. I am definatley going to have my thyroid rechecked and I think they only check the basics. I used to go to an endocologist and I think she was looking ayt the whole scope because there was a time a GP had me on 250mcg's synthroid throwing my thyroid off and shutting down my pituatory gland I was a mess I didn't even look like myself. Everytime I got a cold he would up my synthroid my endo was beside herself over that. Now I take 100mcgs and have for a couple years so it's time to check it out, my nails are soft and my hair is coming out and I really do have all the signs of Thyroid issue's again.-Thanks for bringing that up to me.
ebrena--Oh yes, I think that it's time for you to see a specialist. At least get all of the thyroid issues in order, otherwise you will not be so successful with all the other things whether they are related to thyroid or not as a cause. I have read that if your iron is out of balance that so is your thyroid. When I was going to doctors they all said make sure that your thyroid is checked, but we were checking it all the time. My doctor was leaving my TSH too high and I thought that it was okay. If you have Hashi's your TSH should be a 1. I am at 4 something. Now, I have muscle aches and joint pains, have already seen another specialist for that and he said, I don't have those things as RA and such. I also had a Dexa scan and all is normal. So, I think that it is thyroid related. You really ~need~ to check out the book The Thyroid Solution by Dr. Arem. Cytomel a T-3 medication along with a combo of Synthroid is what this doctor uses. Many people on the Thyroid board take this form of therapy. I am finding out that some doctors do not agree with this practice and you have to find one that does. Nothing is easy is it? I take 75 Synthroid and have had Hashi's for 5 years now. I can't imagine how I would feel if I had it for 20 years like you. They say the longer that you are Hypo the symptoms become much worse. Never once had a problem other than a little more tired than a normal person (liked to sleep), a little hair fell out, nothing I couldn't live with. Now, since my anemia, I hurt and feel old when I use my muscles. The crazy thing is my doctor keeps telling me no thyroid is not the cause but ALL of my books tell me different and Fibro IS related to Hypo-T, infact, they say that it actually is secondary to Hypo. So you see, someone is incorrect here. I would suggest that you pop over to the thyroid board plus use the search box for Cytomel and read what is being said. You may even want to post for a doctor where you live that may use this form of meds. I'm in the same boat as you so keep on going. Anemia and low ferritin is just a symptom ~OF SOMETHING ELSE~ not a condition or disease in and of itself. FLFLOWERGIRL:)





All times are GMT -7. The time now is 03:13 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!